Alert archive / Louisiana / Flash Flood Warnings in 2020
Flash Flood Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 15, 2020, 2:27 AM CDT for Jefferson Parish, Lafourche Parish, Terrebonne Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2020, 2:27 AM CDT (07:27 UTC)
- Expired
- May 15, 2020, 5:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson Parish, LA, Lafourche Parish, LA, Terrebonne Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
261
WGUS54 KLIX 150727
FFWLIX
LAC051-057-109-151030-
/O.NEW.KLIX.FF.W.0006.200515T0727Z-200515T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
227 AM CDT Fri May 15 2020
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
Central Jefferson Parish in southeastern Louisiana...
Central Lafourche Parish in southeastern Louisiana...
Terrebonne Parish in southeastern Louisiana...
* Until 530 AM CDT.
* At 227 AM CDT, emergency management reported thunderstorms
producing heavy rain with roads beginning to become impassable.
Between 2 and 5 inches of rain have fallen. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Houma, Larose, Cut Off, Galliano, Lockport, Chauvin, Montegut,
Bayou Cane, Dulac, Mathews, Gray, Raceland, Barataria and Lafitte.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2937 9124 2942 9121 2944 9126 2948 9127
2954 9127 2955 9123 2961 9118 2959 9116
2966 9105 2971 9077 2969 9062 2969 9019
2971 9004 2961 8998 2954 8999 2931 9071
2933 9113 2937 9120 2939 9120
FLASH FLOOD...OBSERVED
$$
CABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 11:59 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 14, 11:59 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1159 PM CDT Thu May 14 2020
.LONG TERM...
...Sunday through Thursday...
An upper level trough is expected over the Arklatex region by
Sunday with the surface low in the same general area. Divergent
flow is expected aloft across the forecast area. Surface base
capes 1000 to 1700j/kg will be in place over the Sunday. With the
associated axis rotating into the base of the trough, strong to
severe storms are possible across part of the forecast area with
damaging winds possible.
As the trough shifts east as an upper level low in the northern
stream will sag south and meander of the Tennessee valley through
mid next week. Lowered heights will keep forecast area below
normal from a temp perspective. Cloudiness will depend on how
close or far away the center of that low is.
&&
.AVIATION...
Scattered to numerous showers and thunderstorms will continue to
impact KNEW, KMSY, KHUM and possibly KGPT through at least 08z.
Convection should dissipate with time from west to east beginning
around 08Z with VFR returning through the overnight hours. A
repeat is expected tomorrow, so have added VCTS beginning around
15Z at TAF sites.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 4 AM CDT Friday for GMZ552-555-557-
570-572-575-577.
MS...None.
GM...Small Craft Advisory until 4 AM CDT Friday for GMZ555-557-570-
572-575-577.
&&In the hours before
Special weather statement, May 14, 11:03 PM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1103 PM CDT Thu May 14 2020
LAZ060>062-150445-
Orleans-St. Charles-Upper Jefferson-
1103 PM CDT Thu May 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. CHARLES...
WESTERN ORLEANS AND NORTHWESTERN JEFFERSON PARISHES...
At 1103 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Destrehan to near Ama to 8 miles east of
Bayou Gauche. Movement was east at 15 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Avondale, Metairie, Hahnville, Marrero, Jefferson, Harahan, Westwego,
Jean Lafitte, Montz, Luling, River Ridge, Ama, Destrehan, Estelle,
St. Rose, Norco, Elmwood, Bridge City, Waggaman and Barataria.
LAT...LON 2975 9034 2987 9036 3003 9047 3005 9025
3002 9016 2990 9009 2970 9011
TIME...MOT...LOC 0403Z 264DEG 14KT 2998 9035 2989 9028 2977 9028Local storm report, May 14, 11:16 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1116 PM CDT THU MAY 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM FLASH FLOOD MADISONVILLE 30.40N 90.16W
05/14/2020 ST. TAMMANY LA LAW ENFORCEMENT
HIGH WATERS RESCUES OCCURRING ALONG HWY 1077 IN
MADISONVILLE AS HOMES AND VEHICLES ARE FLOODING.
&&
CBANNANSpecial weather statement, May 14, 11:28 PM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1128 PM CDT Thu May 14 2020
LAZ040-150515-
St. Tammany-
1128 PM CDT Thu May 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL ST. TAMMANY
PARISH...
At 1127 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Bush to 7 miles east of
Abita Springs to Lacombe. Movement was east at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Slidell, Pearl River, Sun, Lacombe, Bush and Slidell Airport.
LAT...LON 3064 8987 3045 8970 3025 8966 3027 8997
3049 8999 3067 9012
TIME...MOT...LOC 0427Z 280DEG 9KT 3061 9000 3048 8991 3032 8991Special weather statement, May 15, 12:11 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1211 AM CDT Fri May 15 2020
LAZ059>064-069-150600-
Orleans-Lower Plaquemines-Upper St. Bernard-St. Charles-Upper
Lafourche-Upper Plaquemines-Upper Jefferson-
1211 AM CDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL ST.
BERNARD...SOUTHEASTERN ST. CHARLES...SOUTHWESTERN ORLEANS...EAST
CENTRAL LAFOURCHE...NORTHERN JEFFERSON AND NORTHWESTERN PLAQUEMINES
PARISHES...
At 1210 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Metairie to Harvey to near Jean
Lafitte to 6 miles northeast of Larose. Movement was east at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
New Orleans, Metairie, Chalmette, Marrero, Harvey, East New Orleans,
Timberlane, Belle Chasse, Jefferson, Gretna, Westwego, Jean Lafitte,
Woodmere, Violet, Terrytown, Lafitte, Meraux, Bridge City, Poydras
and Estelle.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2961 9048 2975 9022 2989 9015 3003 9023
3002 9018 3003 9003 3004 9003 3004 9000
3008 8994 3008 8991 2986 8980 2980 8985
2980 8983 2973 8986 2957 9021
TIME...MOT...LOC 0510Z 274DEG 8KT 3001 9013 2989 9007 2975 9014 2965
9033Local storm report, May 15, 12:20 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD DESTREHAN 29.96N 90.37W
05/14/2020 ST. CHARLES LA NWS EMPLOYEE
NUMEROUS STREETS FLOODED IN DESTREHAN.
&&
CBANNANLocal storm report, May 15, 12:23 AM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1223 AM CDT FRI MAY 15 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HEAVY RAIN 5 W COVINGTON 30.48N 90.20W
05/14/2020 M15.63 INCH ST. TAMMANY LA BROADCAST MEDIA
AND STILL RAINING.
&&
CBANNANThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:01 PM CDT | Tornado Warning | LIX | Saint Tammany, Tangipahoa | 29 min |
| May 14, 7:08 PM CDT | Flash Flood Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 6 hr |
| May 14, 8:13 PM CDT | Special Marine Warning | LIX | 32 min | |
| May 14, 8:16 PM CDT | Special Marine Warning | LIX | 29 min | |
| May 14, 8:27 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 3 hr |
| May 14, 8:28 PM CDT | River Flood Warning | LIX | Saint Tammany | 49 hr |
| May 14, 9:05 PM CDT | Special Marine Warning | LIX | 25 min | |
| May 14, 9:32 PM CDT | River Flood Warning | LIX | Saint Tammany | 68 hr |
| May 14, 9:46 PM CDT | Special Marine Warning | LIX | 29 min | |
| May 14, 10:01 PM CDT | Special Weather Statement | LIX | Saint Charles | 29 min |
| May 14, 10:23 PM CDT | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 5 hr |
| May 14, 11:03 PM CDT | Special Weather Statement | LIX | Saint Charles | 42 min |
| May 14, 11:07 PM CDT | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| May 14, 11:28 PM CDT | Special Weather Statement | LIX | Saint Tammany | 47 min |
| May 14, 11:53 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 3 hr |
| May 14, 11:58 PM CDT | River Flood Warning | LIX | Saint Tammany | 33 hr |
| May 15, 12:11 AM CDT | Special Weather Statement | LIX | Orleans | 49 min |
| May 15, 1:16 AM CDT | Areal Flood Warning | LIX | Saint John the Baptist, Saint Tammany, Tangipahoa | 104 min |
| May 15, 4:07 AM CDT | Special Marine Warning | LIX | 113 min | |
| May 15, 9:46 AM CDT | River Flood Warning | LIX | Saint Tammany | 34 hr |
| May 15, 3:04 PM CDT | Areal Flood Advisory | LIX | Tangipahoa | 116 min |
Nearby
Flash Flood Warnings in Louisiana, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.